| Model Number |
CF-H190I |
| Medical Device Problem Code |
Microbial Contamination of Device (2303)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/30/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Once the investigation has been completed or should additional relevant information become available, a supplemental report will be submitted.
Event or Problem Description
It was reported that, during reprocessing, the colono videoscope tested positive for total aerobic flora (bacillus sp.) 2 colony forming units (cfu)/100ml in the aspiration channel, total aerobic flora (pseudomonas aeruginosa) 200 colony cfu/100ml in the insufflation channel and total aerobic flora (pseudomonas aeruginosa) 13 colon cfu/100ml in the operator channel.The user did not report any contamination or any other serious deterioration in state of health of any person, to which the scope could have been a contributory cause.
Event or Problem Description
Correction to b5 to initial report: the subject device was tested positive for greater than 200 cfu/100ml of pseudomonas aeruginosa from air/water channel.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacture's (lm) review of the customer cleaning disinfection and sterilization (cds) processes, results of third-party testing, the device evaluation and the lms final investigation.Please see corrected data in field b5.Olympus provided the following result of the culture test, performed at the third-party labs: sampling date: (b)(6) 2024.Sampling from: unknown.Colony forming unit (cfu): none cfu/endoscope.Bacterial identification: n/a.The lm reviewed the customer provided the cds processes where no obvious deviations from instructions for use (ifu) were identified.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a root cause of reportable issue could not be specified.Growth of microorganisms were found through culture testing by the user after reprocessing.However, when olympus culture tested after reprocessing in accordance with the ifu before repair, the results conformed to the regulation's recommendation.The following is included in the device instructions for use (ifu): "an insufficiently reprocessed endoscope and/or accessory may pose an infection control risk to the patients and/or operators who touch them.".Olympus will continue to monitor field performance for this device.